Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2007, 9:01 PM EDT for Marion County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 9:01 PM EDT (01:01 UTC)
- Expired
- Jun 18, 2007, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
The radar
The Tampa radar (KTBW), 158 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:07 PM EDT | TORNADO | Silver Springs Shores, FL | PUBLIC REPORT CONFIRMED BY LAW ENFORCEMENT OF TORNADO TOUCHDOWN ON SOUTHEAST 90TH AVE. CAR FLIPPED OVER...DAMAGE TO HOME. ALSO UNKNOWN DAMAGE ON OAK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 190101 SVRJAX FLC083-190145- /O.NEW.KJAX.SV.W.0101.070619T0101Z-070619T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 901 PM EDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARION COUNTY IN NORTHERN FLORIDA * UNTIL 945 PM EDT * AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER SPRINGS SHORES...OR ABOUT 8 MILES SOUTHWEST OF LYNNE. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER SPRINGS SHORES...SANTOS AND LAKE WEIR. A SPOTTER HAS REPORTED A FUNNEL CLOUD WITH THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2897 8186 2918 8187 2928 8210 2897 8211 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:52 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 18, 8:52 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 852 PM EDT MON JUN 18 2007 .UPDATE...ISOLATED THUNDERSTORMS OCCURRING OVER INTERIOR NE FL EAST OF OCALA ALONG SEABREEZE COLLISION. SLOW CELL MOTION DUE TO LIGHT WIND PROFILE WILL MEAN LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING STRIKES. EXPECT ACTIVITY TO SLOWLY WEAKEN AND DISSIPATE THIS EVENING. JAX 00Z SOUNDING SHOWS PWAT NEAR 1.5 INCHES AND THIS WILL START TO INCREASE TONIGHT AND TUESDAY AS UPPER RIDGE SINKS SOUTH ALLOWING MOISTURE TO THE WEST TO ADVECT INTO THE AREA AHEAD OF UPPER TROUGH OVER THE PLAINS. && .AVIATION...MAINLY VFR TONIGHT WITH BRIEF MVFR POSSIBLE DUE TO PATCHY LIGHT FOG EARLY TUESDAY MORNING. && .MARINE...WINDS WILL BECOME S-SW OVERNIGHT WITH NIGHTLY SURGE KEEPING SPEEDS AROUND 15 KNOTS. SEAS SHOULD REMAIN AROUND 2-3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 91 70 87 / 20 50 50 60 SSI 73 85 74 85 / 10 20 50 60 JAX 70 90 71 87 / 10 30 50 60 SGJ 72 87 72 86 / 10 30 40 50 GNV 69 91 69 88 / 20 40 40 60 OCF 72 91 68 88 / 20 40 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/CARROLL/KEEGAN
Hazardous weather outlook, Jun 18, 5:15 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EDT MON JUN 18 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-190900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 515 AM EDT MON JUN 18 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS INLAND AREAS MAINLY NEAR THE INTERSTATE 75 CORRIDOR. THE MAIN CONCERN WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...ISOLATED SEVERE STORMS POSSIBLE ON WEDNESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY. BY WEDNESDAY...A COLD FRONT AND A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE NORTH...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS ALSO FORECAST TO MOVE THROUGH THE AREA ON WEDNESDAY...AND MAY HELP PRODUCE STRONG TO POSSIBLY SEVERE STORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING THE MAIN CONCERNS. IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED ON WEDNESDAY AND POSSIBLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
In the hours before
Special weather statement, Jun 18, 8:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 825 PM EDT MON JUN 18 2007 FLZ040-190115- MARION- 825 PM EDT MON JUN 18 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT... AT 825 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BURBANK...OR 6 MILES NORTHEAST OF OCALA...DRIFTING NORTH AT LESS THAN 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SILVER SPRINGS SHORES...LYNNE...BURBANK...ANTHONY...SPARR...FORT MCCOY AND CITRA THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:16 PM EDT | Tornado Warning | JAX | Marion | 29 min |
| Jun 19, 3:41 PM EDT | Special Marine Warning | JAX | 49 min | |
| Jun 19, 7:42 PM EDT | Special Marine Warning | JAX | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.